Alert archive / North Dakota / Winter Storm Warnings in 2005
Winter Storm Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm warning at Nov 27, 2005, 4:18 AM CST for 5 counties in North Dakota. It took effect at Nov 27, 2005, 6:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2005, 4:18 AM CST (10:18 UTC)
- In effect from
- Nov 27, 2005, 6:00 PM CST
- Expired
- Nov 28, 2005, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 271018 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 418 AM CST SUN NOV 27 2005 .A WINTER STORM DEVELOPING OVER THE CENTRAL PLAINS WILL SPREAD SNOW NORTHWARD OVER NORTH DAKOTA TODAY AND CONTINUE THROUGH MONDAY. IN THE SOUTHWEST 3 TO 5 INCHES OF SNOW IS POSSIBLE. GUSTY NORTHERLY WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST NORTH DAKOTA SNOWFALL UP TO 6 INCHES IS POSSIBLE POSSIBLY MIXED WITH SOME FREEZING RAIN AT TIMES EARLY IN THE EVENING. LATER TONIGHT AND MONDAY GUSTY NORTHERLY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. MOTORIST SHOULD EXERCISE CAUTION TODAY THROUGH MONDAY IF TRAVELING ACROSS THE SOUTHERN HALF OF THE STATE AND STAY TUNE TO THE LATEST FORECAST FOR UPDATED WARNINGS AND ADVISORIES. NDZ047-048-050-051-271830- /O.UPG.KBIS.WS.A.0003.051128T0000Z-051129T0000Z/ /O.NEW.KBIS.WS.W.0003.051128T0000Z-051129T0000Z/ LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...NAPOLEON...EDGELEY...ASHLEY...OAKES 418 AM CST SUN NOV 27 2005 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW WILL DEVELOP LATER TODAY AND CONTINUE THROUGH MONDAY AFTERNOON. PERIODS OF LIGHT FREEZING RAIN MAY BECOME MIXED WITH THE SNOW AT TIMES THIS EVENING. SNOWFALL UP TO 6 INCHES IS EXPECTED ALONG WITH GUSTY NORTH WINDS PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NDZ037-271830- /O.NEW.KBIS.WS.W.0003.051128T0000Z-051129T0000Z/ STUTSMAN- INCLUDING THE CITY OF...JAMESTOWN 418 AM CST SUN NOV 27 2005 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. SNOW WILL DEVELOP LATER IN THE DAY AND CONTINUE THROUGH MONDAY AFTERNOON. PERIODS OF LIGHT FREEZING RAIN MAY BECOME MIXED WITH THE SNOW AT TIMES THIS EVENING. SNOW ACCUMULATION UP TO 6 INCHES IS POSSIBLE BY MONDAY AFTERNOON. NORTH WINDS WILL INCREASE DURING THE NIGHT CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NDZ044-271830- /O.EXB.KBIS.SB.Y.0001.051127T1200Z-051128T1200Z/ ADAMS- INCLUDING THE CITY OF...HETTINGER 318 AM MST SUN NOV 27 2005 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY. SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT. 3 TO 5 INCHES OF SNOW IS POSSIBLE BY EARLY MONDAY MORNING. GUSTY NORTHWEST WINDS COMBINED WITH THE NEW SNOWFALL WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NDZ031-032-040-043-271830- /O.EXT.KBIS.SB.Y.0001.051127T1200Z-051128T1200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN 318 AM MST SUN NOV 27 2005 ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM MST MONDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM MST MONDAY. SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT. 3 TO 5 INCHES OF SNOW IS POSSIBLE BY EARLY MONDAY MORNING. GUSTY NORTHWEST WINDS COMBINED WITH THE NEW SNOWFALL WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ TURNER
8 follow-up statements
000 WWUS43 KBIS 271634 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1034 AM CST SUN NOV 27 2005 .A WINTER STORM DEVELOPING OVER THE CENTRAL PLAINS WILL SPREAD SNOW NORTHWARD OVER NORTH DAKOTA TODAY AND CONTINUE THROUGH MONDAY. IN THE SOUTHWEST 3 TO 5 INCHES OF SNOW IS POSSIBLE. GUSTY NORTHERLY WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST NORTH DAKOTA SNOWFALL UP TO 6 INCHES IS POSSIBLE POSSIBLY MIXED WITH SOME FREEZING RAIN AT TIMES EARLY IN THE EVENING. LATER TONIGHT AND MONDAY GUSTY NORTHERLY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. MOTORIST SHOULD EXERCISE CAUTION TODAY THROUGH MONDAY IF TRAVELING ACROSS THE SOUTHERN HALF OF THE STATE AND STAY TUNE TO THE LATEST FORECAST FOR UPDATED WARNINGS AND ADVISORIES. NDZ037-047-048-050-051-280045- /O.CON.KBIS.WS.W.0003.051128T0000Z-051129T0000Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 1034 AM CST SUN NOV 27 2005 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST MONDAY. SNOW WILL DEVELOP LATER TODAY AND CONTINUE THROUGH MONDAY AFTERNOON. PERIODS OF LIGHT FREEZING RAIN MAY BECOME MIXED WITH THE SNOW AT TIMES THIS EVENING. SNOWFALL UP TO 6 INCHES IS EXPECTED ALONG WITH GUSTY NORTH WINDS PRODUCING AREAS OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NDZ031-032-040-043-044-280045- /O.CON.KBIS.SB.Y.0001.000000T0000Z-051128T1200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN... HETTINGER 934 AM MST SUN NOV 27 2005 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH SUNDAY NIGHT. 3 TO 5 INCHES OF SNOW IS POSSIBLE BY EARLY MONDAY MORNING. GUSTY NORTHWEST WINDS COMBINED WITH THE NEW SNOWFALL WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KBIS 272127 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CST SUN NOV 27 2005 ...WINTER STORM WARNING IS IN EFFECT FOR A PART OF SOUTH CENTRAL NORTH DAKOTA THROUGH MONDAY AFTERNOON... ...A SNOW AND BLOWING SNOW ADVISORY FOR SOUTHWEST NORTH DAKOTA HAS BEEN CANCELLED... A WINTER STORM CENTERED IN THE CENTRAL PLAINS LATE THIS AFTERNOON WILL RACE NORTHEAST TOWARDS MINNESOTA TONIGHT. FREEZING RAIN WILL SPREAD INTO PARTS OF SOUTH CENTRAL NORTH DAKOTAS THIS EVENING AND TURN TO ALL SNOW BEFORE MIDNIGHT. UP TO 5 INCHES OF SNOW IS POSSIBLE FROM JAMESTOWN TO OAKES AND ASHLEY BEFORE THE SNOW TAPERS OFF ON MONDAY. NDZ031-032-040-043-044-272215- /O.CAN.KBIS.SB.Y.0001.000000T0000Z-051128T1200Z/ GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN... HETTINGER 212 PM MST SUN NOV 27 2005 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. THE SIGNIFICANT SNOWFALL HAS MOVED WEST INTO MONTANA. SNOWFALL IN SOUTHWEST NORTH DAKOTA WILL BE LESS THAN AN INCH TONIGHT. HOWEVER...WINDS WILL INCREASE AROUND MIDNIGHT AND CAUSE SCATTERED AREAS OF BLOWING SNOW. $$ NDZ037-047-048-050-051-280515- /O.CON.KBIS.WS.W.0003.051128T0000Z-051129T0000Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 312 PM CST SUN NOV 27 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... AREAS OF FREEZING RAIN WILL DEVELOP EARLY THIS EVENING. THEN WIDESPREAD SNOW WILL DEVELOP BEFORE MIDNIGHT AND CONTINUE INTO MONDAY. ALSO...WINDS WILL INCREASE TO 20 TO 30 MPH AND CAUSE BLOWING SNOW. UP TO 5 INCHES OF SNOW IS POSSIBLE BEFORE THE SNOW ENDS ON MONDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS43 KBIS 280311 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 911 PM CST SUN NOV 27 2005 ...WINTER STORM WARNING IS IN EFFECT FOR A PART OF SOUTH CENTRAL NORTH DAKOTA THROUGH MONDAY AFTERNOON... A WINTER STORM CENTERED IN EASTERN NEBRASKA LATE THIS EVENING WILL RACE NORTHEAST TOWARDS MINNESOTA TONIGHT. FREEZING RAIN WILL CONTINUE OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING AND TURN TO ALL SNOW BEFORE MIDNIGHT. UP TO 5 INCHES OF SNOW IS POSSIBLE FROM JAMESTOWN TO OAKES AND ASHLEY BEFORE THE SNOW TAPERS OFF ON MONDAY. STRONG NORTH WINDS WILL INCREASE OVERNIGHT TO 20 TO 30 MPH. VISIBILITIES WILL BE REDUCED IN AREAS OF BLOWING AND DRIFTING SNOW. THE COMBINATION OF EXTREMELY ICY ROADWAYS AND REDUCED VISIBILITIES WILL MAKE TRAVEL EXTREMELY HAZARDOUS IF NOT IMPOSSIBLE. NDZ037-047-048-050-051-281115- /O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 911 PM CST SUN NOV 27 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ HW
000 WWUS43 KBIS 280955 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CST MON NOV 28 2005 ...WINTER STORM WARNING IS IN EFFECT FOR A PART OF SOUTH CENTRAL NORTH DAKOTA THROUGH MONDAY AFTERNOON... A WINTER STORM CENTERED OVER WESTERN IOWA EARLY THIS MORNING WILL MOVE NORTHEAST INTO MINNESOTA TODAY. SNOW WILL CONTINUE OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TODAY. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE THIS MORNING. STRONG NORTH WINDS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW TODAY. 3 INCHES OF SNOW HAD FALLEN IN THE THE JAMESTOWN AREA AS OF 4 AM CST THIS MORNING MORNING. AN ADDITIONAL 2 TO 3 INCHES OF NEW SNOW IS EXPECTED TODAY. THE STRONG WINDS AND SNOW WILL PRODUCE POOR VISIBILITIES AND WILL MAKE TRAVEL EXTREMELY HAZARDOUS IF NOT IMPOSSIBLE. THE SNOW WILL TAPER OFF TO FLURRIES BY EARLY EVENING. NDZ037-047-048-050-051-281745- /O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 350 AM CST MON NOV 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... SNOW WILL CONTINUE OVER THE AREA WITH ADDITIONAL 1 TO 3 INCHES BEFORE TAPERING OFF TO FLURRIES BY EARLY EVENING. THE SNOW MAY BE MIXED WITH FREEZING RAIN AT TIMES DURING THE EARLY MORNING HOURS. GUSTY NORTHERLY WINDS UP TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW TODAY. TOTAL SNOW ACCUMULATION WILL RANGE AROUND 6 INCHES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ TURNER
000 WWUS43 KBIS 281654 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1054 AM CST MON NOV 28 2005 ...WINTER STORM WARNING IS IN EFFECT FOR A PART OF SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON... ...BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR A PART OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING... A WINTER STORM CENTERED IN SOUTHERN MINNESOTA IS SPREADING HARSH WINTER WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. NEAR BLIZZARD CONDITIONS CAN BE EXPECTED THIS AFTERNOON FROM JAMESTOWN SOUTH TO ELLENDALE AND OAKES. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE AT TIMES. NO TRAVEL IS ADVISED IN THIS AREA. VISIBILITY WILL IMPROVE SOME THIS EVENING...AND THE WINTER STORM WARNING WILL BE DOWNGRADED TO A BLOWING SNOW ADVISORY. NDZ037-047-048-050-051-290000- /O.NEW.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/ /O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY... ASHLEY...OAKES 1054 AM CST MON NOV 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLOWING SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NEAR BLIZZARD CONDITIONS ARE LIKELY THIS AFTERNOON AND NO TRAVEL IS ADVISED. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE AT TIMES. THE VISIBILITY WILL IMPROVE SOME THIS EVENING...BUT A BLOWING SNOW ADVISORY WILL BE IN EFFECT UNTIL MIDNIGHT. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KBIS 281816 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1216 PM CST MON NOV 28 2005 ...BLIZZARD WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR DICKEY AND LAMOURE COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... ...WINTER STORM WARNING IN EFFECT THIS AFTERNOON AND BLOWING SNOW ADVISORY THIS EVENING FOR STUTSMAN...LOGAN AND MCINTOSH COUNTIES... A WINTER STORM CENTERED IN SOUTHERN MINNESOTA IS SPREADING HARSH WINTER WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS ARE LIKELY THIS AFTERNOON AND EVENING FOR DICKEY AND LAMOURE COUNTIES. NEAR BLIZZARD CONDITIONS ARE EXPECTED FROM JAMESTOWN TO THE ASHLEY AREA. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE AT TIMES. NO TRAVEL IS ADVISED. NDZ048-051-290230- /O.CAN.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ /O.UPG.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/ /O.NEW.KBIS.BZ.W.0001.051128T1816Z-051129T0600Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 1216 PM CST MON NOV 28 2005 ...WINTER STORM WARNING IS CANCELLED... ...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. THE BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. WINDS WILL GUST TO OVER 35 MPH WITH SNOW CAUSING VISILBITY TO DROP TO BELOW 1/4 MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ037-047-050-290000- /O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ /O.CON.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/ STUTSMAN-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY 1216 PM CST MON NOV 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TONIGHT. NEAR BLIZZARD CONDITIONS ARE LIKELY THIS AFTERNOON AND NO TRAVEL IS ADVISED. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE AT TIMES. THE VISIBILITY WILL IMPROVE SOME THIS EVENING...BUT A BLOWING SNOW ADVISORY WILL BE IN EFFECT UNTIL MIDNIGHT. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KBIS 282136 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 336 PM CST MON NOV 28 2005 ...BLIZZARD WARNING IN EFFECT THIS EVENING FOR DICKEY AND LAMOURE COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... ...BLOWING SNOW ADVISORY THIS EVENING FOR STUTSMAN...LOGAN AND MCINTOSH COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... A WINTER STORM CENTERED IN MINNESOTA IS SPREADING HARSH WINTER WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS WILL CONTINUE THIS EVENING FOR DICKEY AND LAMOURE COUNTIES. WIND GUSTS OVER 35 MPH WILL REDUCE VISIBILITY TO LESS THAN 1/4 MILE. NO TRAVEL IS ADVISED. BLOWING SNOW WILL ALSO HAMPER TRAVEL UNTIL MIDNIGHT IN STUTSMAN...LOGAN AND MCINTOSH COUNTIES. WINDS WILL GUST TO 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE OR LESS IN SOME AREAS. NDZ048-051-290545- /O.CON.KBIS.BZ.W.0001.000000T0000Z-051129T0600Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 336 PM CST MON NOV 28 2005 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WINDS WILL GUST TO OVER 35 MPH WITH SNOW CAUSING VISILBITY TO DROP TO BELOW 1/4 MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ NDZ037-047-050-290000- /O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ /O.CON.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/ STUTSMAN-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY 336 PM CST MON NOV 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... SNOW WILL DIMINISH THIS EVENING...BUT WINDS WILL REMAIN STRONG UNTIL MIDNIGHT. BLOWING SNOW WILL REDUCE VISIBILITY AND CAUSE HAZARDOUS TRAVEL. WINDS WILL GUST TO 35 MPH. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$
000 WWUS43 KBIS 290020 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 620 PM CST MON NOV 28 2005 ...BLIZZARD WARNING IN EFFECT THIS EVENING FOR DICKEY AND LA MOURE COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... . ...BLOWING SNOW ADVISORY THIS EVENING FOR STUTSMAN...LOGAN AND MCINTOSH COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... A WINTER STORM CENTERED IN MINNESOTA IS SPREADING HARSH WINTER WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS WILL CONTINUE THIS EVENING FOR DICKEY AND LA MOURE COUNTIES. WIND GUSTS OVER 35 MPH WILL REDUCE VISIBILITY TO LESS THAN 1/4 MILE. NO TRAVEL IS ADVISED. BLOWING SNOW WILL ALSO HAMPER TRAVEL UNTIL MIDNIGHT IN STUTSMAN... LOGAN AND MCINTOSH COUNTIES. WINDS WILL GUST TO 35 MPH AND VISIBILITY WILL DROP TO 1/4 MILE OR LESS IN SOME AREAS. NDZ037-047-050-290600- /O.EXP.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/ /O.CON.KBIS.BS.Y.0001.000000T0000Z-051129T0600Z/ STUTSMAN-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY 620 PM CST MON NOV 28 2005 ...WINTER STORM WARNING HAS EXPIRED... ...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. $$ NDZ048-051-290600- /O.CON.KBIS.BZ.W.0001.000000T0000Z-051129T0600Z/ LA MOURE-DICKEY- INCLUDING THE CITIES OF...EDGELEY...OAKES 620 PM CST MON NOV 28 2005 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. WINDS WILL GUST TO OVER 35 MPH WITH SNOW CAUSING VISIBILITIES TO DROP TO BELOW 1/4 MILE. A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. $$ RSL
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 3:30 AM CST, 48 minutes earlier.
Area forecast discussion, Nov 27, 3:30 AM CST, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CST SUN NOV 27 2005 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... CONCERNS WILL BE SNOW ACROSS THE SOUTH HALF TODAY THROUGH MONDAY AND EXTENT OF SNOWFALL EXPECTED. CURRENT THINKING THAT SOME DELAY IN SNOW EVENT PER GFS MODEL...ESPECIALLY IN THE EAST WHERE A WATCH WILL CONTINUE. HAVE KEPT SNOW ADVISORY IN THE SOUTHWEST ADDING ADAMS COUNTY TO THE ADVISORY...IN THE SOUTHEAST PROBLEM MAY BE A MIXED OF FREEZING PRECIP VS SNOW EVENT...HOWEVER LAST BUFKIT SHOWING ALL FROZEN PRECIP IN THE JAMESTOWN AREA. MAIN UPPER LOW MOVES ACROSS THE CENTRAL PLAINS REACHING IOWA BY 12Z MONDAY THEN CURVES NORTHEASTWARD WHILE SURFACE FEATURES MOVES INVERTED TROUGH EASTWARD ACROSS THE SOUTHERN COUNTIES OF ND REACHING INTO CENTRAL MN LATE TONIGHT. HEAVIEST SNOWFALL APPEARS TO REMAIN JUST SOUTH OF THE ND BORDER IN NORTHEASTERN ND DURING THE PERIOD. THE SURFACE LOW WILL RETREAT RAPIDLY MONDAY NIGHT LEAVING WEST AND CENTRAL ND MOSTLY CLEAR. DRY CONDITIONS WILL PREVAIL UNTIL ANOTHER SYSTEM APPROACHES WESTERN NORTH DAKOTA TUESDAY NIGHT. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT... GFS CONTINUES TREND OF EARLIER RUNS...SO NO BIG CHANGES NEEDED. BEST THREAT FOR LIGHT SNOW CONTINUES TO BE WEDNESDAY. HAVE DROPPED THE SLIGHT CHANCE OF LIGHT SNOW FOR FRIDAY. GFS INDICATES A BUILDING H5 RIDGE FOR FRIDAY. THURSDAY LOOKS TO BE COLDEST DAY WITH ARCTIC HIGH PRESSURE OVER THE NORTHERN PLAINS. SOUTHEASTERLY RETURN FLOW AT THE SURFACE WILL BRING SOMEWHAT WARMER TEMPERATURES TO THE SOUTHWEST ON FRIDAY AND INTO THE WEST AND CENTRAL ON SATURDAY. .BIS WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY SOUTHWEST THROUGH LATE TONIGHT. WINTER STORM WARNING FOR THE EASTERN PART OF SOUTH CENTRAL NORTH DAKOTA TONIGHT AND MONDAY. && RGT/JF
Nearby
Winter Storm Warnings in North Dakota, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.